This case report highlights the risk of inappropriate shocks in patients with subcutaneous ICDs due to myopotential oversensing from pectoral muscle activity.
Raises caution for inappropriate s-ICD shocks during heavy lifting; leaves open incidence and mitigation strategies in larger cohorts.
Inappropriate ICD shocks are common adverse events; they are mainly due to supraventricular arrhythmias and secondly are related to noise, undersensing, oversensing, device malfunctions. We present a case of inappropriate device therapy due to myopotential oversensing in a patient with a subcutaneous ICD (s-ICD). A 58 years old male with an s-ICD during the device interrogation showed a previous episode of suspected sustained ventricular tachycardia at 210 bpm, which was effectively treated with ICD shock. The patient experienced the electrical shock while holding a big gas-cylinder in his arms. The EGM analysis revealed many irregular ventricular signals of low amplitude lasting for 24 s and interrupted by the shock. The device showed no malfunctions. This is the first case report of inappropriate S-ICD shock related to myopotential over-sensing. By recording intracardiac EGM, we demonstrated that the noise was created by the activity of the pectorals muscles.
No takes yet. Share an insight, caveat, or question.
Corzani et al. (2015) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: